Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 28, NWS Nashville, TN

May 3, 2011Montgomery County, Tennessee

NWS Nashville, TN issued this river flood warning at May 3, 2011, 11:16 AM CDT for Montgomery County, Tennessee. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 11:16 AM CDT (16:16 UTC)
Expired
May 4, 2011, 10:22 AM CDT
In force
23 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Montgomery County, TN

The river

Written for the forecast point Cumberland River at Clarksville (CKVT1).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WGUS44 KOHX 031616
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
1116 AM CDT TUE MAY 3 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY
  RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES

.RUNOFF FROM RECENT RAINFALL WILL CAUSE THE RED RIVER AND THE CUMBERLAND RIVER NEAR CLARKSVILLE TO RISE ABOVE FLOOD STAGE. RIVER LEVELS WILL REMAIN HIGH THROUGHOUT THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-040416-
/O.NEW.KOHX.FL.W.0028.110503T1616Z-110505T0900Z/
/CKVT1.1.ER.110503T2000Z.110504T0600Z.110505T0300Z.NO/
1116 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT CLARKSVILLE
* FROM THIS MORNING UNTIL LATE WEDNESDAY NIGHT.
* AT 10AM TUESDAY THE STAGE WAS...43.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 46.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 48.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW EVENING.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.

$$

TNC125-147-040416-
/O.NEW.KOHX.FL.W.0029.110503T1616Z-110504T2000Z/
/PORT1.1.ER.110503T2200Z.110504T0600Z.110504T1400Z.NO/
1116 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER NEAR PORT ROYAL
* FROM THIS MORNING UNTIL WEDNESDAY AFTERNOON.
* AT 10AM TUESDAY THE STAGE WAS...26.3 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 31.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW MORNING.
* AT 30.0 FEET...FLOOD WATERS WILL INUNDATE BOTTOMLAND AND LOW LYING AREAS ALONG
  PORT ROYAL ROAD NEAR PORT ROYAL STATE PARK.

$$
3 follow-up statements
454 
WGUS84 KOHX 040229
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT TUE MAY 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY 
 
.THE CUMBERLAND RIVER AT CLARKSVILLE IS EXPECTED TO RISE ABOVE FLOOD STAGE 
 WEDNESDAY MORNING. IT IS EXPECTED TO CREST WEDNESDAY EVENING NEAR 47 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-041429-
/O.EXT.KOHX.FL.W.0028.000000T0000Z-110505T2200Z/
/CKVT1.1.ER.110504T1000Z.110505T0000Z.110505T1600Z.NO/
929 PM CDT TUE MAY 3 2011

...FLOOD WARNING EXTENDED UNTIL 05/05 17:00...THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE
* FROM EARLY TOMORROW UNTIL 05/05 17:00.
* AT 08PM TUESDAY THE STAGE WAS 45.4 FEET. 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 46.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO 
  NEAR 46.7 FEET BY 05/04 19:00. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE 
  THURSDAY MORNING.
* AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND 
  SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.


$$
949 
WGUS84 KOHX 041403
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT WED MAY 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...

  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY 
 
. THE CUMBERLAND RIVER NEAR CLARKSVILLE REMAINS AT FLOOD STAGE. IT WILL SLOWLY
GO DOWN OVER THE NEXT COUPLE OF DAYS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-050203-
/O.CON.KOHX.FL.W.0028.000000T0000Z-110505T2200Z/
/CKVT1.1.ER.110504T1523Z.110505T0000Z.110505T1600Z.NO/
903 AM CDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE
* FROM LATE THIS MORNING UNTIL 05/05 17:00.
* AT 08AM WEDNESDAY THE STAGE WAS 45.6 FEET. 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 46.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE 
  TO NEAR 46.7 FEET BY 05/04 19:00. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND 
  SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.


$$
552 
WGUS44 KOHX 041522
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
1022 AM CDT WED MAY 4 2011

. THE CUMBERLAND RIVER AT CLARKSVILLE IS NO LONGER FORECAST THE REACH FLOOD
STAGE. THE WARNING IS CANCELLED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-041552-
/O.CAN.KOHX.FL.W.0028.000000T0000Z-110504T1522Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CDT WED MAY 4 2011

FORECAST INFORMATION FOR
  CUMBERLAND RIVER AT CLARKSVILLE
* AT 09AM WEDNESDAY THE STAGE WAS...45.6 FEET 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 46.0 FEET.
* AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND 
  SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS.
* AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING 
  BEGINS IN CLARKSVILLE.
* AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 3, 7:07 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 3, 7:07 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT TUE MAY 3 2011

.AVIATION...BNA/CSV...BROAD AREA OF RAIN MOVING ACROSS MIDDLE
TENNESSEE BEHIND A SLOW-MOVING COLD FRONT, WHICH IS CURRENTLY
SITTING ALONG THE CUMBERLAND PLATEAU. EXPECT LOW CIGS AND
RESTRICTED VSBY THIS MORNING AND INTO THE AFTERNOON, ESPECIALLY AT
CSV, WHERE IFR CONDITIONS MAY LAST INTO THE EVENING BEFORE SKIES
CLEAR. LOOK FOR RADIATIONAL COOLING TO DEVELOP AFTER MIDNIGHT,
WITH FOG POSSIBLE AT CSV AFTER 08Z.

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE MAY 3 2011/

UPDATE...UPDATED GRIDS AND ZFP TO SHOW A SIGNIFICANT COOLING
TREND OVER THE EAST THIS AFTERNOON, WITH TEMPERATURES TUMBLING
FROM THE LOWER 60S EARLY TODAY INTO THE UPPER 40S THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ005>007-022>026-
056-057.

&&

ROSE
Hazardous weather outlook, May 3, 5:00 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAY 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A THREAT OF FLOODING FOR PARTS OF NORTHWEST MIDDLE
TENNESSEE THIS MORNING AS RAIN CONTINUES TO MOVE ACROSS THE AREA.
ELSEWHERE, PERIODS OF HEAVY RAINFALL MAY CREATE PONDING OF WATER
ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson36 min
May 2, 10:17 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart12 hr
May 3, 6:56 AM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner3 hr
May 3, 8:40 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson3 hr
May 3, 10:50 AM CDTAreal Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart48 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery, Robertson33 hr
May 3, 11:25 AM CDTRiver Flood AdvisoryOHXPerry68 hr
May 3, 12:42 PM CDTRiver Flood WarningOHXBedford8 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.